Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 24, 2012Hunterdon County, Somerset County, New Jersey; Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 24, 2012, 3:38 PM EDT for Hunterdon County, Somerset County, New Jersey; Northampton County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 3:38 PM EDT (19:38 UTC)
Expired
May 24, 2012, 4:45 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Somerset County, NJ, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS81 KPHI 241938
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU MAY 24 2012

NJZ007>010-PAZ062-242045-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
338 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SOMERVILLE TO 6 MILES SOUTHWEST OF EASTON...MOVING NORTH AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR BELLE MEAD...OLD ORCHARD AROUND 345
PM...RARITAN...SOMERVILLE AROUND 400 PM...BRIDGEWATER...MARTINSVILLE
AROUND 415 PM...FAR HILLS...BASKING RIDGE AROUND 430 PM...PEAPACK AND
GLADSTONE AND LONG VALLEY AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

LAT...LON 4058 7449 4056 7453 4054 7451 4043 7456
      4042 7459 4037 7461 4054 7507 4057 7511
      4058 7520 4061 7520 4059 7523 4061 7527
      4082 7542 4086 7530 4074 7442

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 24, 11:21 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 24, 11:21 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT THU MAY 24 2012

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE AND A WEAK UPPER TROUGH WILL
CONTINUE TO BRING UNSETTLED CONDITIONS TO THE AREA TODAY THROUGH
FRIDAY. AN UPPER RIDGE WILL BUILD ACROSS THE AREA THIS WEEKEND
INTO MONDAY WHILE LOW PRESSURE FORMS WELL TO THE SOUTH. THESE
SYSTEMS WILL BRING SHOWERS AT TIMES FOR THE AREA THIS WEEKEND
ALONG WITH INCREASING TEMPERATURES. A FRONT WILL CROSS THE AREA
NEXT TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VISIBILITIES ARE STILL BELOW ONE MILE IN SPOTS ACROSS THE
POCONOS. THIS WILL IMPROVE THIS AFTERNOON.

ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ACROSS THE
I-95 CORRIDOR AND COASTAL PLAIN. MESOSCALE ANALYSIS SHOWED AN
INCREASE IN CAPE THE LAST COUPLE HOURS. EVEN A SMALL AMOUNT OF
MOISTURE CONVERGENCE AND FRONTOGENESIS CAN BE FOUND.

COMBINE THE ABOVE WITH SECONDARY VORTICITY APPROACHING THE REGION
FROM THE SOUTH, WE'LL CONTINUE TO CARRY THE GOING POPS INTO THE
AFTERNOON. THE UPSLOPE AREAS REMAIN A BIT STABLE AT THIS TIME, BUT
THAT SHOULD CHANGE THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE LOWER LEVEL SOUTHERLY FLOW SHOULD REPLENISH SOME MOISTURE
TONIGHT. ALL INSTABILITY APPEARS TO BE ELEVATED, BUT IT DOES EXIST.
ANOTHER MID LEVEL IMPULSE IS PROGGED INTO OUR AREA WITH THIS
FORECAST CYCLE, ALTHOUGH IT DOESN'T HAVE ANY ASSOCIATED Q-VECTOR
CONVERGENCE. LOWER LEVEL FRONTOGENESIS IS PRACTICALLY NIL. THERE MAY
BE SOME DIFFERENTIAL DIVERGENCE, BUT IT MAY BE OFF THE COAST. WE
AGAIN UNCOMFORTABLY CARRY RATHER LOW CHANCE POPS WHICH ARE HIGHEST
NORTHWEST. WE HAVE LEFT OUT ANY MENTION OF FOG AT THIS POINT.
GUIDANCE AND CONTINUITY AGREED FAIRLY WELL ON TEMPERATURE, AND THEY
WERE ACCEPTED. IT LOOKS LIKE ANOTHER MUGGY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE WEAK UPPER TROUGH THAT HAS BEEN ACROSS THE AREA THE PAST FEW
DAYS FINALLY MOVES NORTHEAST OF THE AREA FRIDAY AND INTO NEW ENGLAND
FRIDAY NIGHT. SCATTERED SHOWERS/TSTMS WILL BE OVER THE AREA
FRI...BUT BECOME LESS IN COVERAGE BY SAT AS A RIDGE OF HIGH PRESSURE
FROM THE WEST TRIES TO BUILD IN. THE LATEST OPERATIONAL RUNS SHOW
LOW PRESSURE SPINNING OFF THE CAROLINA COAST THIS WEEKEND AND
SEVERAL SHORT WAVES ROUNDING THE UPPER RIDGE. THESE WAVES BRING THE
POSSIBILITY FOR SHOWERS/TSTMS WITH THEM. THE LOW OFF THE CAROLINAS
MAY THROW BACK MOISTURE FROM THE OCEAN BACK ACROSS THE AREA. THESE
SYSTEMS WILL KEEP US FROM HAVING A TOTALLY DRY FCST FOR THE WEEKEND
AND MONDAY...BUT THE VAST MAJORITY OF THE TIME IT WILL BE DRY.
ISOLATED/SCT SHOWERS AND TSTMS WILL BE AROUND FOR THE AFTERNOON
HOURS. A BETTER CHC FOR SHOWERS/TSTMS WILL BE NEXT TUE-TUE NIGHT AS
A LOW MOVES TO THE NORTH AND ITS ASSOCIATED FRONTS CROSS THE AREA.

TEMPERATURES WILL CLIMB TO ABOVE NORMAL VALUES FRI AND STAY THERE
THROUGH THE WEEKEND. MUCH ABOVE NORMAL TEMPERATURES WITH HIGHS CLOSE
TO 90 WILL BE AROUND FOR MON AND TUE NEXT WEEK. WE WILL KEEP THE
MENTION OF THE HIGH TEMPERATURES IN THE HWO PRODUCT THIS MORNING.
ONCE THE FRONTS CROSS THE AREA NEXT TUE...TEMPERATURES WILL RETURN
BACK TO A LITTLE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOR THE MOST PART, FOG WAS NOT AN ISSUE THIS MORNING, AND MAINLY
WE WERE SEEING MVFR TO VFR VISIBILITIES AROUND DAYBREAK. AN
EXCEPTION WAS AT ILG POSSIBLY BECAUSE OF THE FLOW OFF THE BAY.
REGARDING CEILINGS, MOST TAF SITES WERE ON THE CUSP BETWEEN IFR
AND MVFR EARLY THIS MORNING, WITH THE SOUTHEASTERN TAF SITES MOST
DIFFICULT TO FORECAST INSOFAR AS STRATUS THERE WAS MORE PATCHY
THAN IT WAS FURTHER INLAND. OUR TAF AT MIV WAS ON THE PESSIMISTIC
SIDE, BUT STRATUS WAS CONTINUING TO REDEVELOP THERE. REGARDING
ACY, WE HAVE GONE WITH AN OPTIMISTIC VFR FORECAST GIVEN
INDICATIONS FROM SATELLITE DATA. ELSEWHERE, WE FORECAST EITHER LOW
MVFR OR IFR CEILINGS THROUGH DAYBREAK, AFTER WHICH TIME WE
FORECAST ALL CEILINGS AND ANY LOW VISIBILITIES TO RISE TO VFR
DURING THE COURSE OF THE MORNING. GENERALLY SOUTHEAST WINDS AT
NEAR 10 KNOTS ARE EXPECTED. WE THEN FORECAST A MODEST
DETERIORATION TO MVFR CONDITIONS TOWARD THE END OF THE 06Z TAF
PERIOD. CONVECTION IS POSSIBLE TODAY, BUT NOT CERTAIN ENOUGH TO
CARRY IN ANY ONE TAF.

OUTLOOK...MOSTLY FINE FLYING WEATHER FRIDAY AND THROUGH THE
HOLIDAY WEEKEND. SCATTERED SHOWERS/TSTMS MAY CREATE LOCALLY POOR
CIGS/VSBYS DURING THE AFTERNOONS. OVERNIGHT FOG MAY CREATE
RESTRICTIONS IN VSBY EACH NIGHT.

&&

.MARINE...
WE ARE FORECASTING SUB-ADVISORY SOUTHEAST WINDS OF AROUND 10 KNOTS
AND SUB-ADVISORY SEAS THROUGH TONIGHT.

OUTLOOK...
SUB-SCA CONDITIONS SHOULD CONTINUE FRIDAY AND THROUGH THE HOLIDAY
WEEKEND. THE BIGGEST HAZARD IN THE OUTLOOK PERIOD WOULD BE
ISOLATED TO SCATTERED TSTMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...DELISI/KRUZDLO
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, May 24, 4:42 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 AM EDT THU MAY 24 2012

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>024-
026-027-PAZ054-055-060>062-250845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
442 AM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-250845-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
442 AM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS MAY
LEAD TO HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 IN URBAN
AREAS DURING THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-250845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
442 AM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 24, 2:08 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
208 PM EDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ATCO                    39.77N  74.89W
05/24/2012  M1.00 INCH       CAMDEN             NJ   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BLACKWOOD.

0120 PM     FLOOD            MEDFORD                 39.90N  74.82W
05/24/2012                   BURLINGTON         NJ   PUBLIC

            STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.

0124 PM     HAIL             BLACKWOOD               39.80N  75.06W
05/24/2012  M0.75 INCH       CAMDEN             NJ   PUBLIC

0125 PM     HAIL             BARCLAY FARM            39.90N  75.00W
05/24/2012  M0.50 INCH       CAMDEN             NJ   TRAINED SPOTTER

0129 PM     HAIL             VINCENTOWN              39.93N  74.75W
05/24/2012  M0.88 INCH       BURLINGTON         NJ   PUBLIC

0142 PM     HAIL             LUMBERTON               39.97N  74.81W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0155 PM     TSTM WND GST     PHILADELPHIA CENTER CIT 39.95N  75.17W
05/24/2012  M55 MPH          PHILADELPHIA       PA   ASOS

0204 PM     HAIL             MEDFORD                 39.90N  74.82W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

&&

EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200050 PHI1200052 PHI1200051

MEOLA
Special weather statement, May 24, 2:26 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT THU MAY 24 2012

PAZ067>070-241930-
BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
226 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF PHILADELPHIA TO 13 MILES SOUTHWEST OF PHILADELPHIA...
MOVING NORTHWEST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR ARDMORE...
ORELAND AROUND 230 PM...WEST CONSHOHOCKEN...SPRING HOUSE
AROUND 245 PM...BRITTANY FARMS-HIGHLANDS...CHALFONT
AROUND 300 PM...VALLEY FORGE...FRICKS AROUND 315 PM...TRAPPE AND
SOUDERTON AROUND 330 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU SEE
THREATENING WEATHER, MOVE INDOORS.

LAT...LON 4006 7514 4008 7517 4007 7519 4009 7522
      4005 7526 4001 7521 3997 7528 3996 7526
      3987 7539 4012 7559 4040 7523 4014 7504

TFG
Local storm report, May 24, 2:33 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ATCO                    39.77N  74.89W
05/24/2012  M1.00 INCH       CAMDEN             NJ   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BLACKWOOD.

0120 PM     FLOOD            MEDFORD                 39.90N  74.82W
05/24/2012                   BURLINGTON         NJ   PUBLIC

            STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.

0124 PM     HAIL             BLACKWOOD               39.80N  75.06W
05/24/2012  M0.75 INCH       CAMDEN             NJ   PUBLIC

0125 PM     HAIL             BARCLAY FARM            39.90N  75.00W
05/24/2012  M0.50 INCH       CAMDEN             NJ   TRAINED SPOTTER

0129 PM     HAIL             VINCENTOWN              39.93N  74.75W
05/24/2012  M0.88 INCH       BURLINGTON         NJ   PUBLIC

0134 PM     HAIL             COLUMBUS                40.07N  74.72W
05/24/2012  M0.25 INCH       BURLINGTON         NJ   PUBLIC

0142 PM     HAIL             LUMBERTON               39.97N  74.81W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0155 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
05/24/2012  M55 MPH          PHILADELPHIA       PA   ASOS

0204 PM     HAIL             MEDFORD                 39.90N  74.82W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0212 PM     HAIL             LANGHORNE               40.18N  74.92W
05/24/2012  M0.25 INCH       BUCKS              PA   PUBLIC

0213 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
05/24/2012  M52 MPH          MERCER             NJ   PUBLIC

0216 PM     HAIL             NEWTOWN                 40.23N  74.94W
05/24/2012  M0.50 INCH       BUCKS              PA   PUBLIC

&&

EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200053 PHI1200050 PHI1200052 PHI1200051 PHI1200056 PHI1200054
PHI1200055

MEOLA
Special weather statement, May 24, 3:09 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT THU MAY 24 2012

PAZ060-061-067>069-242015-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
309 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH
AND MONTGOMERY COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST
OF ALLENTOWN TO 9 MILES NORTH OF WEST CHESTER...MOVING NORTHWEST AT
25 MPH. THE THUNDERSTORMS WILL BE NEAR CHESTER SPRINGS...SPRING MOUNT
AROUND 315 PM...ZIONSVILLE...PUGHTOWN AROUND 330 PM...EMMAUS...
MACUNGIE AROUND 345 PM...CLAUSSVILLE...WEST READING AROUND 400 PM...
LEESPORT AND WYOMISSING HILLS AROUND 415 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS.

LAT...LON 4033 7530 4007 7557 4034 7611 4070 7564

TFG
Local storm report, May 24, 3:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ATCO                    39.77N  74.89W
05/24/2012  M1.00 INCH       CAMDEN             NJ   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BLACKWOOD.

0120 PM     FLOOD            MEDFORD                 39.90N  74.82W
05/24/2012                   BURLINGTON         NJ   PUBLIC

            STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.

0124 PM     HAIL             BLACKWOOD               39.80N  75.06W
05/24/2012  M0.75 INCH       CAMDEN             NJ   PUBLIC

0125 PM     HAIL             BARCLAY FARM            39.90N  75.00W
05/24/2012  M0.50 INCH       CAMDEN             NJ   TRAINED SPOTTER

0129 PM     HAIL             VINCENTOWN              39.93N  74.75W
05/24/2012  M0.88 INCH       BURLINGTON         NJ   PUBLIC

0134 PM     HAIL             COLUMBUS                40.07N  74.72W
05/24/2012  M0.25 INCH       BURLINGTON         NJ   PUBLIC

0142 PM     HAIL             LUMBERTON               39.97N  74.81W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0155 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
05/24/2012  M55 MPH          PHILADELPHIA       PA   ASOS

0204 PM     HAIL             MEDFORD                 39.90N  74.82W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0212 PM     HAIL             LANGHORNE               40.18N  74.92W
05/24/2012  M0.25 INCH       BUCKS              PA   PUBLIC

0213 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
05/24/2012  M52 MPH          MERCER             NJ   PUBLIC

0216 PM     HAIL             NEWTOWN                 40.23N  74.94W
05/24/2012  M0.50 INCH       BUCKS              PA   PUBLIC

0220 PM     HAIL             TRENTON                 40.22N  74.76W
05/24/2012  M0.25 INCH       MERCER             NJ   PUBLIC

0225 PM     HAIL             LAWRENCE TWP            40.29N  74.73W
05/24/2012  M0.50 INCH       MERCER             NJ   PUBLIC

0257 PM     TSTM WND DMG     HILLTOWN TWP            40.34N  75.25W
05/24/2012                   BUCKS              PA   LAW ENFORCEMENT

            TREES REPORTED DOWN IN HILLTOWN.

0303 PM     HAIL             WEST ROCKHILL TWP       40.37N  75.35W
05/24/2012  M1.00 INCH       BUCKS              PA   PUBLIC

0303 PM     TSTM WND DMG     WEST ROCKHILL TWP       40.37N  75.35W
05/24/2012                   BUCKS              PA   PUBLIC

            TREES REPORTED DOWN IN WEST ROCKHILL.

0307 PM     TSTM WND GST     PERKASIE                40.37N  75.29W
05/24/2012  M60 MPH          BUCKS              PA   PUBLIC

&&

EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200053 PHI1200050 PHI1200052 PHI1200051 PHI1200056 PHI1200054
PHI1200055 PHI1200057 PHI1200058 PHI1200060 PHI1200061 PHI1200062
PHI1200059

MEOLA
Special weather statement, May 24, 3:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU MAY 24 2012

NJZ007>010-PAZ062-242045-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
338 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SOMERVILLE TO 6 MILES SOUTHWEST OF EASTON...MOVING NORTH AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR BELLE MEAD...OLD ORCHARD AROUND 345
PM...RARITAN...SOMERVILLE AROUND 400 PM...BRIDGEWATER...MARTINSVILLE
AROUND 415 PM...FAR HILLS...BASKING RIDGE AROUND 430 PM...PEAPACK AND
GLADSTONE AND LONG VALLEY AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

LAT...LON 4058 7449 4056 7453 4054 7451 4043 7456
      4042 7459 4037 7461 4054 7507 4057 7511
      4058 7520 4061 7520 4059 7523 4061 7527
      4082 7542 4086 7530 4074 7442

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:52 PM EDTSpecial Weather StatementPHICamden, Gloucester53 min
May 24, 1:06 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester94 min
May 24, 1:18 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester38 min
May 24, 1:19 PM EDTSpecial Weather StatementPHIBurlington56 min
May 24, 1:27 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden48 min
May 24, 1:36 PM EDTAreal Flood AdvisoryPHIBurlington84 min
May 24, 1:47 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth43 min
May 24, 1:50 PM EDTFlash Flood WarningPHIBurlington89 min
May 24, 2:01 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer83 min
May 24, 2:08 PM EDTSevere Thunderstorm WarningPHIMercer52 min
May 24, 2:21 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset97 min
May 24, 2:32 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer29 min
May 24, 2:36 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer54 min
May 24, 3:13 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren91 min
May 24, 4:23 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren97 min
May 24, 1:57 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia63 min
May 24, 2:26 PM EDTSpecial Weather StatementPHIDelaware, Montgomery64 min
May 24, 3:09 PM EDTSpecial Weather StatementPHIBerks, Lehigh66 min
May 24, 3:16 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton59 min
May 24, 3:39 PM EDTAreal Flood AdvisoryPHIBerks, Montgomery57 min
May 24, 4:00 PM EDTAreal Flood AdvisoryPHICarbon, Monroe67 min
May 24, 4:07 PM EDTSpecial Weather StatementPHICarbon, Monroe83 min
May 24, 4:19 PM EDTSpecial Weather StatementPHICecil56 min

Nearby

Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.